Posted by: TAMMY | 2010-06-09

Boyfriend and blood pressure

My boyfriend who is 42 years of age has blood pressure problems.
He is not overweight at all but has been put on subscription blood pressure pills.
I have now noticed that this has caused a down pit in our sexual life and he says to me that the pills prevent him from having sex drive and /or having an erection.

Is this true about what these pills can cause???

I do also think its a bit young to have no sex drive??

Please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

your concern is a valid one. your boyfriend is also abit young to be hypertensive so it is very important for him to pay extra attention to his health :low salt diet, plenty of exercise and lots of frutis and veges is definitely the way to go. decreased sex drive is sometimes a side effect of certain antihypertensive tablets and if it develops within 4 weeks of starting the drug, than he should consult his gp or a sexologist who can change him to a tablet that has less effect on sex drive eg a tablet belonging to the ARB (angiotensin receptor blocker) group. also some men get a bit scared when diagnosed with hypertension and this can also affect his sex drive. ensure he has accepted this diagnosis and understand that it doesnot stop him from doing the things he nomally does. be careful that he doesnt stop his meds completely without first discussing it with his doctor. other causes for decreased sex drive will also need to be excluded by the gp/sexologist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Lee | 2010-06-09

BP meds do cause problems with erections - he needs to go back to his dr and ask for a change of meds or perhaps look at getting viagara

Reply to Lee

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.